Advertisement

Résolution des Singularités de Surfaces par Éclatements Normalisés

(Multiplicité, multiplicité polaire, et singularités minimales)
  • Romain Bondil
  • Dũng Tráng Lê
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

A celebrated theorem due to O. Zariski (Ann. of Math. 1939), asserts that if S is an algebraic surface over a field (algebraically closed and of characteristic zero), one can resolve the singularities of S by a finite sequence of point blow-ups followed by normalizations (called normalized blow-ups). We give a new approach to prove this theorem by attaching to a germ (S, O) of a complex normal surface a pair (v, γ) of natural numbers, where v = e(S, O) is the multiplicity of the germ, and γ = e p , O) is the multiplicity of the discriminant Δ p , of a generic projection from a small representative of (S, O) onto an open subset U of ℂ2. We prove that after a finite number N S of normalized blow-ups, all the singular points O i , on the surface obtained, have pairs (v i , γ i ) strictly smaller (for the lexicographic order) than the original pair (v, γ) for (S,O). This implies the theorem by Zariski, since v = 1 or γy = 1 for a germ both yield that the corresponding germ is smooth. Moreover, we have the following bound for the number N S : N S is not greater than the number of point blow-ups necessary to get an embedded resolution of the discriminant curve Δ p U considered above.

Keywords

Cone Tangent Algebraic Surface Section Hyperplane Section Hyperplane Generale Embed Resolution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Références

  1. [Ab-1]
    S. Abhyankar, Local rings of high embedding dimension, Amer. J. Math. 89 (1967), 1073–1077.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [Ab-2]
    S. Abhyankar, Resolution of singularities of embedded algebraic surfaces, second ed., Springer Monographs in Math., Springer Verlag, 1998.Google Scholar
  3. [A-K]
    A. Altman, S. Kleiman, Introduction to Grothendieck duality theory, Lect. Notes in Math. 146, Springer Verlag, 1970.Google Scholar
  4. [BPV]
    W. Barth, C. Peters, A. Van de Ven, Compact complex surfaces, Ergeb. Math. u. Grenzgebiete 4, Springer Verlag, 1984.CrossRefGoogle Scholar
  5. [Bo]
    R. Bondil, Thèse, Université de Provence, en préparation.Google Scholar
  6. [B-L]
    R. Bondil, D.T. Lê, Caractérisations des éléments superficiels d’un idéal, C.R. Acad. Sci. Paris, t. 332, Série I (2001), 717–722.Google Scholar
  7. [B-M]
    E. Bierstone, P. Millman, Canonical desingularization in characteristic zero by blowing-up the maximal strata of a local invariant, Inv. Math. 128 (1997), 207–302.zbMATHCrossRefGoogle Scholar
  8. [B-K]
    E. Brieskorn, H. Knörrer, Plane Algebraic Curves, Birkhäuser, 1986.Google Scholar
  9. [B-G]
    R.O. Buchweitz, G.M. Greuel, The Milnor number and deformations of complex curve singularities, Invent. Math. 58 (1980), 241–281.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [Ca]
    A. Campillo, Algebroid curves in positive characteristic, Lect. Notes in Math. 813, Springer Verlag, 1980.Google Scholar
  11. [Chn]
    A. Chenciner, Courbes algébriques planes, Publ. Math. Univ. Paris VII, No. 4, 1978.Google Scholar
  12. [Chv]
    C. Chevalley, Intersections of algebraic and algebroid varieties, Trans. Amer. Math. Soc. 57 (1945), 1–85.MathSciNetzbMATHCrossRefGoogle Scholar
  13. [Co]
    V. Cossart, Uniformisation et désingularisation des surfaces d’après Zariski, in Resolution of singularities (Obergurgl, 1997), 239–258, Progr. Math. 181, Birkhäuser, Basel, 2000.Google Scholar
  14. [CGO]
    V. Cossart, J. Giraud, U. Orbanz, Resolution of surface singularities, (with an appendix by H. Hironaka), Lect. Notes in Math. 1101, Springer Verlag, 1984.zbMATHGoogle Scholar
  15. [DJGP]
    W. Decker, T. de Jong, G.M. Greuel, G. Pfister, The normalization: a new algorithm,implementation and comparisons, in Computational methods for representations of groups and algebras, Essen (1997), Progr. Math. 173, Birkhäuser, Basel, 1999, 177–185.Google Scholar
  16. [Dr]
    R.N. Draper, Intersection theory in analytic geometry, Math. Ann. 180 (1969), 175–204.MathSciNetzbMATHCrossRefGoogle Scholar
  17. [Ei]
    D. Eisenbud, Commutative algebra with a view toward algebraic geometry, Graduate Text in Math. 150, Springer Verlag, 1995.zbMATHGoogle Scholar
  18. [E-V]
    S. Encinas, O. Villamayor, Constructive desingularization, in Resolution of singularities, Progr. Math. 181, Birkhäuser, Basel, 2000.Google Scholar
  19. [Fi]
    G. Fischer, Complex analytic geometry, Lect. Notes in Math. 538, Springer Verlag, 1976.zbMATHGoogle Scholar
  20. [G-Li]
    G. Gonzalez-Sprinberg, M. Lejeune-Jalabert, Courbes lisses, cycle maximalet points infiniment voisins des singularités de surfaces,Pub. Math. Urug. 7 (1997), 1–27.MathSciNetGoogle Scholar
  21. [G-L2]
    G. Gonzalez-Sprinberg, M. Lejeune-Jalabert, Families of smooth curves on surface singularities and wedges, Ann. Polon. Math. 67 (1997), no. 2, 179–190.MathSciNetzbMATHGoogle Scholar
  22. [Gr]
    G.M. Greuel, Der Gauss-Manin Zusammenhang isolierter Singularitäten von vollständigen Durchschnitten, Math. Ann. 214 (1975), 235–266.MathSciNetzbMATHCrossRefGoogle Scholar
  23. [GPS]
    G.M. Greuel, G. Pfister, H. Schönemann. SINGULAR 2.0. A Computer Algebra System for Polynomial Computations. Centre for Computer Algebra, University of Kaiserslautern (2001). http://www.singular.uni-k1.de.Google Scholar
  24. [Gu]
    R. Gunning, Introduction to holomorphic functions of several variables, Vol. II (Local Theory), Wadsworth, 1990.zbMATHGoogle Scholar
  25. [Ha-1]
    H. Hauser, Seventeen obstacles for resolution of singularities, in Singularities (Oberwolfach, 1996), Progr. Math. 162, Birkhäuser, 1998, 289–313.MathSciNetGoogle Scholar
  26. [Ha-2]
    H. Hauser, Excellent surfaces and their taut resolution, in Resolution of singu-larities (Obergurgl, 1997), Progr. Math. 181, Birkhäuser, 2000, 341–373.MathSciNetGoogle Scholar
  27. [HIO]
    M. Herrmann, S. Ikeda, U. Orbanz, Equimultiplicity and blowing-up, Springer Verlag, 1988.Google Scholar
  28. [H-K]
    J. Herzog, E. Kunz, Der kanonische Modul eines Cohen-Macaulay Rings, Lect. Notes in Math. 238, Springer Verlag, 1971.CrossRefGoogle Scholar
  29. [Hk-1]
    H. Hironaka, On the arithmetic genera and the effective genera of algebraic curves, Mem. Coll. Sci. Univ. of Kyoto 30 (1957), 177–195.MathSciNetzbMATHGoogle Scholar
  30. [Hk-2]
    H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero, Ann. of Math. 79 (1964), 109–326.MathSciNetzbMATHCrossRefGoogle Scholar
  31. [H-R]
    H. Hironaka, H. Rossi, On the equivalence of imbeddings of exceptional complex spaces, Math. Ann. 156 (1964), 313–333.MathSciNetzbMATHCrossRefGoogle Scholar
  32. [Hz]
    F. Hirzebruch, Ober vierdimensionale Riemannsche Flächen mehrdeutiger analytischer Funktionen von zwei Veränderlichen,Math. Ann. 126 (1953), 1–22.MathSciNetzbMATHCrossRefGoogle Scholar
  33. [Ho]
    C. Houzel, Géométrie analytique locale, in Séminaire H. Cartan, 1960–1961, Notes miméographiées de l’Inst. H. Poincaré, Paris, 1962.Google Scholar
  34. [J-S]
    T. De Jong, D. Van Straten, On the deformation theory of rational singularities with reduced fundamental cycle, J. Alg. Geom. 3 (1994), 117–172.zbMATHGoogle Scholar
  35. [Ju]
    H. Jung, Darstellung der Funktionen eines algebraischen Körpers zweier unabhängiger Veränderlicher x,y in der Umgebung einer Stelle x = a, y = b, Jour. reine u. angew. Math. 133 (1908), 289–314.zbMATHGoogle Scholar
  36. [Kl]
    S. Kleiman, On the transversality of a general translate, Comp. Math. 28 (1974), 287–297.MathSciNetzbMATHGoogle Scholar
  37. [Ko]
    J. Kollár, Toward moduli of singular varieties, Comp. Math. 56 (1985), 369–398.zbMATHGoogle Scholar
  38. [La-1]
    H. Laufer, Normal two-dimensional singularities, Ann. of Math. Studies 71, Princeton University Press, Princeton, N.J, 1971.Google Scholar
  39. [La-2]
    H. Laufer, On rational singularities, Amer. J. Math. 94 (1972), 597–608.MathSciNetzbMATHCrossRefGoogle Scholar
  40. [Lê-1]
    D.T. Lê, Calculation of Milnor number of isolated singularity of complete intersection, Funktsional’nyi Anal. i Ego Prilozhen. 8 (1974), no. 2, 45–49.Google Scholar
  41. [Lê-2]
    D.T. Lê, Les singularités sandwich, in Resolution of singularities (Obergurgl, 1997), 457–483, Progr. Math. 181, Birkhäuser, Basel, 2000.Google Scholar
  42. [Lê-3]
    D.T. Lê, Geometry of complex surface singularities, in Singularities (Sapporo, 1998), 163–180, Adv. Stud. in Pures Math. 20, 2000.Google Scholar
  43. [Lê-Te]
    D.T Lê, B. Teissier, Limites d’espaces tangents en géométrie analytique, Comment. Math. Helv. 63 (1988), 540–578.MathSciNetzbMATHCrossRefGoogle Scholar
  44. [L-W-1]
    D.T. Lê, C. Weber, Equisingularité dans les pinceaux de germes de courbes planes et C ° -suffisance, L’Ens. Math. 43 (1997), 355–380.zbMATHGoogle Scholar
  45. [L-W-2]
    D.T. Lê, C. Weber, Résoudre est un jeu d’enfant, à paraître dans Seminario del Instituto de Estudios con Iberoamerica y Portugal (2001).Google Scholar
  46. [LLT]
    D.T. Lê, M. Lejeune, B. Teissier, Sur un critère d’équisingularité, C.R. Acad. Sci. Paris, t. 271, Série A (1970), 1065–1067.zbMATHGoogle Scholar
  47. [LJ-Te]
    M. Lejeune-Jalabert, B. Teissier, Clôture intégrale des idéaux et équisingularité, Séminaire 1973–74, Ecole Polytechnique.Google Scholar
  48. [Li-1]
    J. Lipman, Rational singularities with applications to algebraic surfaces and unique factorization, Publ. Math. IRES 36 (1969), 195–279.MathSciNetzbMATHGoogle Scholar
  49. [Li-2]
    J. Lipman, Introduction to resolution of singularities, in Algebraic geometry, Proc. Sympos. Pure Math. 29, Humboldt State Univ., Arcata, Calif. (1974), pp. 187–230, Amer. Math. Soc., Providence, R.I., 1975.Google Scholar
  50. [Li-3]
    J. Lipman, Desingularization of two-dimensional schemes, Ann. of Math. 107 (1978), 151–207.MathSciNetzbMATHCrossRefGoogle Scholar
  51. [Lo]
    E. Looijenga, Isolated singular points on complete intersections, London Math. Soc. Lect. Notes Series 77, Cambridge Univ. Press, 1984.CrossRefGoogle Scholar
  52. [MH-Wa]
    A. Melle-Hernandez, C.T.C. Wall, Pencils of curves on smooth surfaces, preprint Univ. Liverpool (1999).Google Scholar
  53. [Na]
    R. Narasimhan, Introduction to the theory of analytic spaces, Lect. Notes in Math. 25, Springer Verlag, 1966. 80 R. Bondil, Lê D.T.Google Scholar
  54. [Ne]
    A. Némethi, Five lectures on normal surface singularities, in Low Dimensional Topology, Budapest (1998), Bolyai Society Math. Studies 9, Budapest, 1999, 269–351.Google Scholar
  55. [No]
    M. Noether, Ueber die algebraischen Funktionen einer und zweier Variabeln, Gött. Nachr. (1871), 267–278.Google Scholar
  56. [N-B]
    M. Noether, A. Brill, Die Entwicklung der Theorie der algebraischen Funktionen in älterer und neuerer Zeit,Jahresbericht der Deutschen Math.-Verein. III (1892–93), 107–566.Google Scholar
  57. [N-R]
    D.G. Northcott, D. Rees, Reductions of ideals in local rings, Proc. Cambridge Philos. Soc. 50 (1954), 145–158.MathSciNetzbMATHCrossRefGoogle Scholar
  58. [Ns]
    J. Nash, Arc structure of singularities, in A celebration of John F. Nash, Duke Math. J. 81 (1995), no. 1, 31–38 (1996).MathSciNetCrossRefGoogle Scholar
  59. [Nt]
    I. Newton, The correspondence of Isaac Newton, Vol. II (1676–1687), lettres du 13 Juin 1676 et du 24 Octobre 1676, pp. 20–42 et 110–163, Cambridge University Press, 1960.Google Scholar
  60. [Or]
    U. Orbanz, Embedded resolution of algebraic surfaces after Abhyankar (characteristic O), in Resolution of surface singularities, Lect. Notes in Math. 1101, Springer Verlag, 1984.Google Scholar
  61. [Ph]
    F. Pham, Formules connues et dignes de l’être davantage, in Singularités à Cargèse, Astérisque 7–8, S.M.F. 1972, 389–391.Google Scholar
  62. [Pu]
    M. Puiseux, Recherches sur les fonctions algébriques, Journal de Math. (1) 15 (1850), 365–480.Google Scholar
  63. [Re]
    D. Rees, a-tranforms of local rings and a theorem on multiplicities of ideals, Proc. Camb. Phil. Soc. 57 (1961), 8–17.MathSciNetzbMATHCrossRefGoogle Scholar
  64. [Sal]
    J. Sally, On the associated graded ring of a local Cohen-Macaulay ring, J. Math. Kyoto Univ. 17 (1977), 19–21.MathSciNetzbMATHGoogle Scholar
  65. [Sa]
    P. Samuel, La notion de multiplicité en algèbre et en géométrie algébrique, J. Math. Pures Appl. (9) 30, (1951), 159–205.MathSciNetGoogle Scholar
  66. [S-Z]
    P. Samuel, O. Zariski, Commutative algebra, 2 Vol., D. Van Nostrand, Princeton, 1960.Google Scholar
  67. [Se-1]
    J.P. Serre, Géométrie algébrique et géométrie analytique, Ann. Inst. Fourier 6 (1955–1956), 1–42.CrossRefGoogle Scholar
  68. [Se-2]
    J.P. Serre, Algèbre locale, multiplicités, Cours au Collège de France 1957–1958, rédigé par P. Gabriel, seconde éd., Lect. Notes in Math. 11, Springer Verlag, 1965.Google Scholar
  69. [Sha]
    I. Shafarevich, Basic algebraic geometry. 1. Varieties in projective space. Second ed. Transl. from 1988 russian ed., with notes by M. Reid. Springer Verlag, 1994.Google Scholar
  70. [Sho]
    V. Shokurov, Riemann surfaces and algebraic curves, in Algebraic Geometry I, Encyclopaedia of Mathematical Sciences 23, Springer-Verlag, 1994.Google Scholar
  71. [Sn]
    J. Snoussi, Limites d’espaces tangents à une surface normale, Comment. Math. Helv. 76 (2001), no. 1, 61–88.MathSciNetzbMATHCrossRefGoogle Scholar
  72. [Sp]
    M. Spivakovsky, Sandwiched singularities and desingularization of surfaces by normalized Nash transformations, Ann. of Math. 131 (1990), 411–491.MathSciNetzbMATHCrossRefGoogle Scholar
  73. [Te-1]
    B. Teissier, The hunting of invariants in the geometry of discriminants, in Real and Complex singularities, Nordic Summer School Oslo (1976), ed. P. Holm, Nordhoff & Sjithoff, 1977, 565–677.Google Scholar
  74. [Te-2]
    B. Teissier, Résolution simultanée, in Séminaire sur les singularités de surfaces, Ecole Polytechnique (1976–77), ed. M. Demazure, H. Pinkham, B. Teissier, Lect. Notes in Math. 777, Springer Verlag, 1980, 72–146.Google Scholar
  75. [Te-3]
    B. Teissier, Variétés polaires 2: Multiplicités polaires, sections planes, conditions de Whitney,Conf. géom. alg. La Rábida (1981), Lect. Notes in Math. 961, 1982, 314–491.MathSciNetCrossRefGoogle Scholar
  76. [Te-4]
    B. Teissier, Appendice, in: O Zariski, Le problème des modules pour les branches planes, cours donné à l’Ecole Polytechnique (1973), Hermann, 1986.Google Scholar
  77. [Tr]
    C. Traverso, A study on algebraic algorithms: the normalization, Conference on algebraic varieties of small dimension, Turin (1985), Rend. Sem. Mat. Univ. Politec. Torino (1986), Special Issue, 1987, 111–130.Google Scholar
  78. [Wk]
    R. Walker, Reduction of the singularities of an algebraic surface, Ann. of Math. 36 (1935), 336–365.Google Scholar
  79. [Za-1]
    O. Zariski, Some results in the arithmetic theory of algebraic varieties, Amer. J. Math. 61 (1939), 249–294.Google Scholar
  80. [Za-2]
    O. Zariski, The reduction of the singularities of an algebraic surface, Ann. of Math. 40 (1939), 639–689.Google Scholar
  81. [Za-3]
    O. Zariski, A simplified proof for the resolution of singularities of an algebraic surface, Ann. of Math. 43 (1942), 583–593.Google Scholar
  82. [Za-4]
    O. Zariski, Reduction of the singularities of algebraic three dimensional varieties, Ann. of Math. 45 (1944), 472–542.Google Scholar
  83. [Za-5]
    O. Zariski, A new proof of the total embedded resolution theorem for algebraic surfaces (based on the theory of quasi-ordinary singularities), Amer. J. Math. 100 (1978), 411–442.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • Romain Bondil
    • 1
  • Dũng Tráng Lê
    • 1
  1. 1.C.M.I.Université de ProvenceMarseille cedex 13France

Personalised recommendations